Alert archive / Wisconsin / Frost Advisories in 2005

Frost Advisory 2, NWS Green Bay, WI

October 7, 20059 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 7, 2005, 2:30 PM CDT for 9 counties in Wisconsin. It took effect at Oct 8, 2005, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2005, 2:30 PM CDT (19:30 UTC)
In effect from
Oct 8, 2005, 1:00 AM CDT
Expired
Oct 8, 2005, 9:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 071930
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT FRI OCT 7 2005

...WIDESPREAD FROST EXPECTED ACROSS CENTRAL AND NORTHEAST WISCONSIN...

.A COOL CANADIAN AIR MASS WILL BRING SOME OF THE COLDEST
TEMPERATURES OF THE SEASON SO FAR TO CENTRAL AND NORTHEAST
WISCONSIN TONIGHT. LIGHT WINDS AND CLEARING SKIES WILL ALLOW FOR
WIDESPREAD FROST ACROSS THE AREA.

FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH CENTRAL
WISCONSIN...THOUGH AS THE GROWING SEASON IS AT AN END...NO
HEADLINES WILL BE ISSUED.

WIZ013-020-021-030-031-035>037-045-080330-
/X.NEW.KGRB.FR.Y.0002.051008T0600Z-051008T1400Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
230 PM CDT FRI OCT 7 2005

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. 

WIDESPREAD FROST IS EXPECTED LATE TONIGHT AS LOWS FALL INTO THE
LOWER 30S BY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS73 KGRB 080119
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
819 PM CDT FRI OCT 7 2005

...WIDESPREAD FROST EXPECTED ACROSS CENTRAL AND NORTHEAST
WISCONSIN...

.A COOL CANADIAN AIR MASS WILL BRING SOME OF THE COLDEST
TEMPERATURES OF THE SEASON SO FAR TO CENTRAL AND NORTHEAST
WISCONSIN TONIGHT. LIGHT WINDS AND CLEARING SKIES WILL ALLOW FOR
WIDESPREAD FROST ACROSS THE AREA.

FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH CENTRAL
WISCONSIN...THOUGH AS THE GROWING SEASON IS AT AN END...NO
HEADLINES WILL BE ISSUED.

WIZ013-020-021-030-031-035>037-045-081100-
/X.CON.KGRB.FR.Y.0002.051008T0600Z-051008T1400Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
819 PM CDT FRI OCT 7 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY. 

WIDESPREAD FROST IS EXPECTED LATE TONIGHT AS LOWS FALL INTO THE
LOWER 30S BY MORNING.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KGRB 080933
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
433 AM CDT SAT OCT 8 2005

...WIDESPREAD FROST EXPECTED ACROSS CENTRAL AND NORTHEAST
WISCONSIN...

.TEMPERATURES WILL REMAIN IN THE LOWER TO MIDDLE 30S ACROSS MUCH
OF CENTRAL AND NORTHEAST WISCONSIN EARLY THIS MORNING...AND FROST
CAN BE EXPECTED UNTIL AROUND 9 AM.

WIZ013-020-021-030-031-035>037-045-081400-
/X.CON.KGRB.FR.Y.0002.000000T0000Z-051008T1400Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
433 AM CDT SAT OCT 8 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

WIDESPREAD FROST WILL CONTINUE OVER CENTRAL WISCONSIN EARLY THIS
MORNING...THEN COME TO AN END BY AROUND 9 AM. THE FROST WILL BE
PATCHY OVER NORTHEAST WISCONSIN...WHERE MORE CLOUDS PREVAIL.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 7, 4:15 AM CDT, 10 hours 15 minutes earlier.

Area forecast discussion, Oct 7, 4:15 AM CDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT FRI OCT 7 2005

.SHORT TERM..TODAY THROUGH SATURDAY...MAIN CONCERNS ARE MINOR LK-EFFECT
PCPN TODAY...FROST/FREEZE POTENTIAL FOR TONIGHT...AND CLOUD TRENDS AND
TEMPS THROUGH SATURDAY.

LK-EFFECT SNOW SHOWERS AND FLURRIES DEVELOPED OVER VILAS COUNTY OVER THE
PAST COUPLE HOURS. THESE SHD LINGER FOR SEVERAL MORE HOURS BEFORE THE
LLVL WIND FLOW BECOMES LESS FAVORABLE...SO WILL KEEP A MENTION IN THE
FCST FOR EARLY THIS MORNING. AS LLVL FLOW BECOMES NE LATER THIS
MORNING...THERE WILL BE A SMALL CHC OF -SHRA OVER KEWAUNEE/MANITOWOC
COUNTIES. IF THIS DEVELOPS...IT SHD TAPER OFF LATER IN THE AFTERNOON AS
DRIER AIR AT 850 MB ADVECTS INTO THE RGN.

THE SFC HIGH THAT IS CURRENTLY CENTERED OVER SW ONTARIO AND NW MN WILL
MOVE INTO NW WI THIS AFTERNOON...THEN INTO NC WI TONIGHT. ALTHOUGH LLVL
DRYING WILL TAKE PLACE BENEATH THE RIDGE...PERSISTENT NE FLOW INTO EC
WI MAY RESULT IN SOME LINGERING LK-ENHANCED CLOUD COVER OVER THE SE 1/2
OF THE FA TONIGHT. A FREEZE IS LIKELY OVER THE NW HALF OF GRB CWA...
WHERE WINDS WILL BE LGT AND SKIES M/CLR TO PARTLY CLOUDY. FARTHER
SOUTHEAST...THE COMBO OF CLOUDS AND WINDS NEAR THE BAY/LK MICH/FOX
VALLEY AREAS WILL MINIMIZE THE THREAT OF FROST DEVELOPMENT. WILL LET
THE DAY SHIFT MAKE ANY FINAL DETERMINATIONS ON THE EXTENT OF FROST
ADVSY/FREEZE WARNING HEADLINES.

USED A BLEND OF GUIDANCE OF FOR MAX/MIN TEMPS.

.LONG TERM...LARGE SURFACE HIGH NOW OVER THE GREAT LAKES MOVES VERY
SLOWLY EAST THE NEXT SEVERAL DAYS AND REMAINS MORE OR LESS STATIONARY
OVER EASTERN CANADA INTO THE MIDDLE OF NEXT WEEK. THIS SHOULD KEEP AN
EASTERLY LOW OF DRY AIR AT THE SURFACE DESPITE MODELS SUGGESTION OF WEAK
UPPER LOW LIFTING OUR OF TEXAS TOWARDS THE WESTERN GREAT LAKES EARLY
NEXT WEEK. SO IT LOOKS LIKE THE MILD AND GENERALLY DRY WEATHER PATTERN
WILL RETURN.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

KIECKBUSCH/RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 7, 5:45 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CDT FRI OCT 7 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
545 AM CDT FRI OCT 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WIDESPREAD FROST OR FREEZE IS EXPECTED OVER MUCH OF NORTH CENTRAL...
CENTRAL AND NORTHEAST WISCONSIN TONIGHT. THE FOX VALLEY...BAYSHORE
AND LAKESHORE REGIONS SHOULD HAVE ENOUGH CLOUD COVER AND WIND...AND
WARM ENOUGH TEMPERATURES...TO PREVENT A WIDESPREAD FROST.

PERSONS WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT
TENDER VEGETATION TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF WIDESPREAD FROST IS EXPECTED SATURDAY NIGHT OVER MUCH
OF NORTH CENTRAL...CENTRAL AND NORTHEAST WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ521-522-541>543-564-081100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
545 AM CDT FRI OCT 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO
SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NORTHERN PART OF THE MARINE
FORECAST AREA THIS MORNING. BRISK NORTH TO NORTHEAST WINDS AND MODERATE
WAVES WILL MAKE BOATING DIFFICULT FOR MARINERS WITH SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

KIECKBUSCH/RDM
WEATHER.GOV/GREENBAY

Nearby

Frost Advisories in Wisconsin, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.